MAUDE Adverse Event Report: SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED

SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED
Catalog Number KIT10004/CB-01FGB
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Bruise/Contusion (1754); Physical Entrapment (2327)
Date of Event 05/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sensory medical advised the customer to discontinue use of the bed until resolution of the event can be completed.The initial report was received on 06/01/2026 of the tear in the canopy / mesh door.On (b)(6) 2026, the parent reported that her child was able to unzip the safety sheet zipper and crawled underneath.Sensory medical followed up on (b)(6) 2026 (text and email), on (b)(6) 2026 (email), and on (b)(6) 2026 (email).Sensory medical provided replacement padlocks, s-clips, and thumbscrews, and advised the customer of the proper use of these components to ensure proper safety features of the bed in the interim until a full replacement of the canopy and technology/dream hub could be completed.Sensory medical reviewed the manufacturing records and determined that all inspections were completed and acceptance criteria were met.The cubby bed user manual includes various directives to ensure safe operation and mitigate risks like elopement or other hazards.Entrapment hazard warnings on page 3 specify that openings within or between bed components may lead to head and neck entrapment.Page 3 also states that the product must never be used unless safety sheets are fully zipped and secured with locks to the sidewall to eliminate dangerous gaps.Instructions on page 3 mandate utilizing the maintenance checklist every 30 days to examine the canopy, zippers, slats, locks, and other hardware.Page 3 further directs that use must be stopped immediately if damage is found, followed by contacting cubby for necessary repairs.The parts inventory listed on page 5 explicitly mentions the safety sheets and the required locks.Guidance on page 11 describes locking the safety sheet zipper to the canopy loop to ensure the patient cannot detach the sheet.Key safety features detailed on page 15 include locks for the safety sheet and technology hub, plus s-clips to prevent elopement through door zippers.The assembly and care faq section on page 15 elaborates on the application of locks for the technology hub and safety sheets.The monthly maintenance checklist on page 22 requires confirming that safety sheet zippers and fabric are intact and that the lock is fastened.Finally, the maintenance section on page 22 reiterates the necessity of halting bed use if any parts are missing or compromised.Additional investigation is needed, and sensory medical's root cause investigation is ongoing.
 
Event or Problem Description
The parent reported that her son unzipped the safety sheet zipper and became temporarily entrapped in the bed frame.She explained that her son figured out how to undo the s-clip that was securing the safety sheet zipper and he crawled under the sheet and became stuck in the frame.The parent was able to remove the child from the bed.She stated that her child sustained a small bruise on his chest and did not require medical attention or intervention.The parent stated she did not receive padlocks with the bed and only received the s-clips.Additional information received from the customer confirms that s-clips were being used to secure the safety sheet zipper, and a tear in the seam of the mesh door.The parent provided two relevant photos.One photo shows a tear in the seam of the mesh door and canopy wall.One photo shows the safety sheet secured with an s-clip.Separately, the parent reported that there is a small tear in the canopy fabric between the mesh door and the canopy wall.

Brand Name
CUBBY BEDS
Common Device Name
CANOPY BED
Manufacturer (Section D)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer (Section G)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer Contact
justin o'neal
1580 logan street
suite 500
denver, CO 80203
8559642664
MDR Report Key25629557
Report Number3016541541-2026-00051
Device Sequence Number13193982
Product Code OYS
UDI-Device Identifier00860007550249
UDI-Public860007550249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberKIT10004/CB-01FGB
Device Lot Number016772
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale